Maryland, 2010

Damaging Wind in Maryland, August 16, 2010

August 16, 2010 · NWS LWX · 1 event in 1 county or zone

A surface trough triggered some showers and thunderstorms over Maryland. An isolated thunderstorm did produce damaging winds due to moderate amounts of instability ahead of the trough.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A surface trough triggered some showers and thunderstorms over Maryland. An isolated thunderstorm did produce damaging winds due to moderate amounts of instability ahead of the trough.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 16, 3:04 PM EST, 26 minutes earlier.

Area forecast discussion, Aug 16, 3:04 PM EST, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
404 PM EDT MON AUG 16 2010

.SYNOPSIS...
A COLD FRONT WILL STALL ACROSS CENTRAL MARYLAND AND EASTERN VIRGINIA
THIS EVENING...THEN PERSIST ACROSS THE SOUTHERN MID ATLANTIC THROUGH
THE MIDDLE PART OF THE WEEK. AN AREA OF LOW PRESSURE WILL MOVE
NORTHEAST ALONG THE FRONTAL BOUNDARY AND ACROSS THE MID ATLANTIC
WEDNESDAY AND INTO THURSDAY. HIGH PRESSURE WILL BUILD IN BEHIND THE
LOW WITH THE NEXT DISTURBANCE CROSSING THE AREA OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH TUESDAY/...
CDFNT STTLG INTO SHEN VLY ATTM. AMS AHD OF FNT VERY WARM...HUMID
/DEWPTS MID 70S/ AND UNSTBL. A SPL 17Z RAOB INDICATED 3500 J/KG CAPE
UNMODIFIED. SHEAR VALUES HV INCRSD IN RESPONSE TO S/WV WELL N OF
AREA. HGTS ALSO DROPPING AND LAPSE RATES INCR IN RESPONSE TO THAT
FEATURE. RRQ OF UPR JET ALSO ASSISTS. COMBINE THESE
CONSIDERATIONS...AND A SVR TSTM WATCH HAS BEEN ISSUED TIL 10 PM.

LTST NAM/GFS/WRF/HRRR ALL DEPICT A SIMLR SCENARIO...SUGGESTING THAT
THE SCT TSTM CELLS WL BECOME MORE NMRS SHORTLY...AND DVLP INTO
MULTICELL CLUSTERS SWEEPING ACRS CWFA FM BLURDG TO THE BAY. THAT
FCST HASNT CHGD MUCH IN PAST 24 HRS...ADDED CONFIDENCE IN ITS SOLN.
TIMING PLACES ACTVTY IN METRO CRRDR FOR AFTN RUSH HR...AND THEN
STORMS WL LINGER IN SRN MD AS SFC FNT BECOMES PARALLEL TO UPR FLOW.

AM CONCERNED THAT TSRA MAY LINGER ACRS SRN MD...PERHAPS PAST MIDNGT.
WL KEEP CHC TSRA FOR THEN AS OPPOSED TO NMRS.

THE DRIER AIR WL BE SITTING NW OF CWFA...BUT AM HAVING DOUBTS AS TO
WHETHER IT WL MAKE IN IN. HV GONE A CLICK OR TWO ABV THE WARMEST
GDNC FOR MIN-T TNGT.

BNDRY WL STILL BE NEARBY TMRW. THE KEY FOR TMRWS FCST REMAINS HOW
FAR S THE CDFNT MAKES IT...AND HOW MUCH COOL/DRY AIR ADVTCN CAN BE
REALIZED. WHILE WE/LL LKLY SEE A LGT NLY FLOW...DONT THINK THE
THERMAL GRADIENT WL MAKE IT. 12Z RUNS SUGGEST ITLL BE HUNG UP ACRS
APPLCHNS. HWVR...LWR DEWPTS SHUD. HV KEPT CHC TSRA ACRS SRN
CNTYS...AND PT-MOSUN TO THE N...WHERE THE MID 50S-LWR 60S DEWPTS WL
BE. MAXT CLOSE TO MOS.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
MODEL CONSENSUS FOR THE STATIONARY FRONT TO BE STILL ACROSS DELMARVA
SW TO WRN VA TUE NIGHT. A SHORTWAVE TROUGH MOVING EAST FROM THE
CENTRAL CONUS ON TUE TO CROSS THE MID ATLANTIC AND DRAW THE BOUNDARY
NORTH AS A WARM FRONT WITH WEAK EMBEDDED LOW PRESSURE ON WED. WITH
SUBTROPICAL MOISTURE CONTINUING TO PUMP NORTH FROM THE GULF VIA THE
BERMUDA HIGH...HEAVY THUNDERSTORM/FLASH FLOOD POTENTIAL IS EXPECTED
TO BUILD NORTH ACROSS THE CWA THROUGH THE DAY WED. BUMPED UP POPS TO
CATEGORICAL BY WED AFTERNOON WITH HEAVY PRECIP WORDING IN THE WX
GRIDS. MAIN SHORTWAVE TROUGH/LOW TO PUSH NORTHEAST OFF THE COAST WED
NIGHT...THOUGH A SECONDARY LOW TO PROVIDE ANOTHER ROUND OF ACTIVE WX
THROUGH THURSDAY. MAX TEMPS SUPPRESSED BOTH DAYS DUE TO LOW COVER
AND PRECIP...LOW TO MID 80S ON WED...MID TO UPPER 80S THUR.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
RIDGING AHEAD OF THE NEXT DISTURBANCE PUSHES BOUNDARY SOUTH OF THE
CWA THURSDAY NIGHT AND FRIDAY...ALLOWING GREATER SUNSHINE AND A
RETURN TO ABOVE NORMAL TEMPERATURES INTO THE WEEKEND. THERE IS
DISAGREEMENT OVER TIMING OF THE NEXT SYSTEM BETWEEN THE GFS AND
EURO... WENT WITH SLIGHT CHANCE POPS FOR MAJORITY OF THE AREA ON
SATURDAY AS A HEDGE AGAINST THE SLOWER EURO BEING TOO SLOW WITH
PRECIP. WITH LOW PRESSURE JUST NORTH OF THE GREAT LAKES...ANY
BOUNDARY DRAGGING ACROSS THE MID ATLANTIC MAY BE WEAKENING AS IT
PASSES /AS DEPICTED BY THE EURO FOR SUNDAY NIGHT/.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
CDFNT INVOF SHEN VLY ATTM. FROPA WL PROGRESS ACRS AREA TAFTN...AND
SHUD BE COINCIDENT W/ THE AFTN PUSH FOR THE METROS. LOOK FOR NMRS
TSRA ALONG/AHEAD OF THE FRONT...SOME WL CONTAIN STRONG/GUSTY WNDS.
PLACED TEMPO G30-35 KT IN TAFS...BUT IF AN AIRFIELD GETS A DIRECT
STRIKE...IT CUD BE HIER.

VFR AFTR TSRA...BUT IT/LL TAKE A WHILE FOR THE DRIER AIR TO WORK IN.
AM CONCERNED ABT ELY MRNG FOG. HV LIMITED IT TO MVFR ATTM...XCPT FOR
CHO.

ENUF DRY AIR WL WORK IN TMRW FOR VFR CONDS. MAY BE A SCT TSRA OR TWO
INVOF CHO...BUT AFTR 18Z VALID PD.

SOME FOG POSSIBLE TUE NIGHT WITH MOIST AIRMASS AND A FRONTAL
BOUNDARY LINGERS ACROSS SOUTHERN VIRGINIA. BOUNDARY LIFTS AS A
WARM FRONT WITH EMBEDDED LOW PRESSURE ACROSS THE TERMINALS THROUGH
WED. VERY MOIST WITH POTENTIAL FOR VERY HEAVY RAIN/LIFR CONDITIONS
DURING PRECIP WED/WED NIGHT. ANOTHER WEAK DISTURBANCE BRINGS MORE
PRECIP FOR THURSDAY...THEN VFR RETURNS FOR FRIDAY. THE NEXT FRONT
APPROACHES THE MID ATLANTIC OVER THE WEEKEND.

&&

.MARINE...
SLY WNDS TAFTN-EVE...10-15 KT. HWVR...CDFNT APPCHG...CONTAINING NMRS
TSRA. THESE STORMS HV GUSTY WIND POTENTIAL. SMW/S MAY BE REQD INVOF
TSRA LT TAFTN- TNGT. THINKING ANY HIER WND WL BE COINCIDENT W/
CNVCTN...SO HV CAPPED GRADIENT WNDS AT 15 KT.

CDFNT WL STALL OUT JUST S OF THE WATERS LT TNGT THRU TMRW. THE WNDS
SHUD BE LGT...AOB 10 KT FM THE N. HWVR...THE MID BAY AND A LARGE
PORTION OF THE TIDAL PTMC MAY SEE SCT AFTN TSRA.

A FRONTAL BOUNDARY LINGERS ACROSS THE VIRGINIA PORTION OF THE BAY
TUE NIGHT. BOUNDARY LIFTS AS A WARM FRONT WITH EMBEDDED LOW PRESSURE
ACROSS MARYLAND PORTION OF THE BAY THROUGH WED. VERY MOIST WITH
POTENTIAL FOR VERY HEAVY RAIN WED/WED NIGHT. ANOTHER WEAK
DISTURBANCE BRINGS MORE PRECIP FOR THURSDAY...THEN MORE TRANQUIL
FRIDAY. THE NEXT FRONT APPROACHES THE MID ATLANTIC OVER THE WEEKEND.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...BAJ
NEAR TERM...HTS
SHORT TERM...BAJ
LONG TERM...BAJ
AVIATION...BAJ/HTS
MARINE...BAJ/HTS
Hazardous weather outlook, Aug 16, 1:21 PM EST, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
221 PM EDT MON AUG 16 2010

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
171000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
221 PM EDT MON AUG 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON FOR THE MAIN
CHANNEL OF THE CHESAPEAKE BAY FROM SANDY POINT TO SMITH POINT...AS
WELL AS TANGIER SOUND AND THE INLAND WATERS SURROUNDING
BLOODSWORTH ISLAND.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. A COLD
FRONT WILL CROSS THE AREA...PRODUCING NUMEROUS THUNDERSTORMS.
DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WAVE OF LOW PRESSURE WILL MOVE EAST ALONG A STALLED FRONTAL
BOUNDARY WEDNESDAY AND WEDNESDAY NIGHT...BRINGING WIDESPREAD RAINS
TO THE MID ATLANTIC. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE HEAVY
RAINFALL ACROSS REGION.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE FORWARD ANY
REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>040-042-050-051-501-
502-WVZ050>055-501>504-171000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-
CULPEPER-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-
221 PM EDT MON AUG 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR THE
SHENANDOAH VALLEY EAST. A COLD FRONT WILL CROSS THE AREA...PRODUCING
NUMEROUS THUNDERSTORMS. DAMAGING WIND GUSTS WILL BE THE PRIMARY
THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WAVE OF LOW PRESSURE WILL MOVE EAST ALONG A STALLED FRONTAL
BOUNDARY WEDNESDAY AND WEDNESDAY NIGHT...BRINGING WIDESPREAD RAINS
TO THE MID ATLANTIC. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE
HEAVY RAINFALL ACROSS REGION.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE FORWARD ANY
REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.

HTS

In the hours before

Special weather statement, Aug 16, 2:34 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
334 PM EDT MON AUG 16 2010

MDZ003-004-162000-
WASHINGTON MD-FREDERICK MD-
334 PM EDT MON AUG 16 2010

...STRONG THUNDERSTORMS TO AFFECT WASHINGTON AND FREDERICK
COUNTIES...

AT 334 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LEITERSBURG...MOVING EAST AT 25 MPH.

HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3963 7733 3963 7769 3973 7769 3972 7730
TIME...MOT...LOC 1934Z 264DEG 20KT 3969 7761

PELOQUIN
Special weather statement, Aug 16, 2:40 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
340 PM EDT MON AUG 16 2010

VAZ025-036-162015-
NELSON VA-AUGUSTA VA-
340 PM EDT MON AUG 16 2010

...STRONG THUNDERSTORMS TO AFFECT NELSON AND AUGUSTA COUNTIES...

AT 341 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHEAST OF MONTEBELLO...MOVING EAST AT 10 MPH.

HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3782 7916 3784 7916 3786 7915 3789 7916
      3791 7915 3796 7896 3778 7896
TIME...MOT...LOC 1941Z 265DEG 9KT 3785 7909

KRAMAR
Special weather statement, Aug 16, 2:51 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
351 PM EDT MON AUG 16 2010

MDZ003>005-162015-
WASHINGTON MD-CARROLL MD-FREDERICK MD-
351 PM EDT MON AUG 16 2010

...STRONG THUNDERSTORMS TO AFFECT WASHINGTON...CARROLL AND FREDERICK
COUNTIES...

AT 351 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF SMITHSBURG...MOVING EAST AT 15 MPH.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3949 7730 3962 7764 3973 7757 3972 7723
TIME...MOT...LOC 1951Z 273DEG 15KT 3965 7753

KRAMAR
Special weather statement, Aug 16, 3:03 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
403 PM EDT MON AUG 16 2010

VAZ027-030-031-040-501-162030-
RAPPAHANNOCK VA-NORTHERN FAUQUIER VA-WARREN VA-SHENANDOAH VA-
CLARKE VA-
403 PM EDT MON AUG 16 2010

...STRONG THUNDERSTORMS TO AFFECT RAPPAHANNOCK...NORTHERN FAUQUIER...
WARREN...SHENANDOAH AND CLARKE COUNTIES...

AT 403 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RIVERSIDE...MOVING EAST AT 10 MPH.

HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3902 7806 3882 7802 3882 7833 3896 7833
TIME...MOT...LOC 2003Z 271DEG 8KT 3891 7823

KRAMAR
Special weather statement, Aug 16, 3:12 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
412 PM EDT MON AUG 16 2010

MDZ003>005-162045-
WASHINGTON MD-CARROLL MD-FREDERICK MD-
412 PM EDT MON AUG 16 2010

...STRONG THUNDERSTORMS TO AFFECT WASHINGTON...CARROLL AND FREDERICK
COUNTIES...

AT 413 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF THURMONT...MOVING EAST AT 15 MPH.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3946 7721 3959 7757 3972 7750 3973 7738
      3972 7713 3972 7712
TIME...MOT...LOC 2013Z 280DEG 12KT 3963 7745

KRAMAR
Special weather statement, Aug 16, 3:25 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
425 PM EDT MON AUG 16 2010

MDZ004-005-162100-
CARROLL MD-FREDERICK MD-
425 PM EDT MON AUG 16 2010

...STRONG THUNDERSTORMS TO AFFECT CARROLL AND FREDERICK COUNTIES...

AT 426 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HARNEY...MOVING EAST-SOUTHEAST AT 15 MPH.

HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3961 7703 3969 7731 3972 7731 3973 7701
TIME...MOT...LOC 2026Z 279DEG 14KT 3972 7721

KRAMAR

The radar

The Sterling radar (KLWX), 69 km away, was scanning. The volume nearest the first event began at 20:28 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Frederick

When
August 16, 3:30 PM EST
Where
Frederick County, 0.72 mi S of Loys
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
39.590, -77.352

Uprooted and snapped trees along with large limb damage were reported near Rocky Ridge.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2010Every state in 2010This day in weather historyWarnings in Maryland, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 257035.